Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Jackson, MS

January 8, 2008Carroll County, Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 8, 2008, 3:45 PM CST for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2008, 3:45 PM CST (21:45 UTC)
Expired
Jan 8, 2008, 4:30 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 4:03 PM CSTTSTM WND DMGSchlater, MSA COUPLE OF TREES WERE BLOWN DOWN IN TOWN.
Jan 8, 4:03 PM CSTHAIL 0.75Schlater, MS
Jan 8, 4:26 PM CSTTSTM WND DMG2 S Holcomb, MSA COUPLE TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 1:26 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 082146
SVRJAN
MSC015-043-083-082230-
/O.NEW.KJAN.SV.W.0007.080108T2145Z-080108T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  WESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...

* UNTIL 430 PM CST

* AT 345 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE     
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS    
  WERE LOCATED FROM 5 MILES EAST OF DREW TO INDIANOLA AND MOVING     
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNNYSIDE AND MINTER CITY BY 355 PM CST...
  MONEY BY 400 PM CST...
  LEFLORE AND AVALON BY 405 PM CST...
  HOLCOMB BY 415 PM CST...
  BEW SPRINGS BY 420 PM CST...
  GRENADA BY 425 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3345 8994 3343 9046 3381 9044 3384 9021
      3381 9016 3375 9019 3374 9016 3383 9012
      3383 8998 3387 8993 3389 8977
TIME...MOT...LOC 2145Z 247DEG 50KT 3362 9042

$$

EEC
2 follow-up statements
000 
WWUS54 KJAN 082205
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CST TUE JAN 8 2008

MSC015-043-083-082230-
/O.CON.KJAN.SV.W.0007.000000T0000Z-080108T2230Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
403 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR NORTHWESTERN CARROLL...LEFLORE AND WESTERN GRENADA COUNTIES...

AT 403 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE 
LOCATED FROM NEAR 5 MILES EAST OF SUNNYSIDE TO 5 MILES WEST OF 
GREENWOOD...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  AVALON BY 410 PM CST...
  LEFLORE AND GREENWOOD BY 415 PM CST...
  JEFFERSON BY 425 PM CST...  

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3345 8994 3343 9046 3381 9044 3384 9021
      3381 9016 3375 9019 3374 9016 3383 9012
      3383 8998 3387 8993 3389 8977
TIME...MOT...LOC 2203Z 262DEG 38KT 3364 9020

$$

EEC
000 
WWUS54 KJAN 082222
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST TUE JAN 8 2008

MSC015-043-083-082230-
/O.CON.KJAN.SV.W.0007.000000T0000Z-080108T2230Z/
GRENADA MS-LEFLORE MS-CARROLL MS-
421 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR NORTHWESTERN CARROLL...EASTERN LEFLORE AND WESTERN GRENADA
COUNTIES...

AT 421 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED FROM NEAR HOLCOMB TO NEAR GREENWOOD...AND MOVING EAST AT 45 
MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GRENDADA BY 430 PM CST...

LAT...LON 3356 8991 3345 8994 3344 9024 3381 9013
      3383 8998 3385 8994 3387 8993 3389 8977
TIME...MOT...LOC 2221Z 260DEG 40KT 3369 8995

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 3:45 PM CST, 0 minutes earlier.

Area forecast discussion, Jan 8, 3:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE JAN 8 2008

.SHORT TERM...ANOMALOUS WARMTH AND LOW LEVEL MOISTURE ACROSS THE
REGION TODAY HAS GIVEN THE ATMOSPHERE ENOUGH INSTABILITY TO FUEL
SOME POTENT STORMS LATE THIS AFTERNOON ALONG AND AHEAD OF AN
APPROACHING FRONT. UPPER LEVEL FORCING AND SURFACE PRESSURE LEVELS
ARE BORDERLINE FOR SEEING WIDESPREAD SEVERE WEATHER IN THE
ARKLAMISS...BUT LEVELS OF INSTABILITY ARE APPARENTLY TIPPING THE
SCALES IN FAVOR FOR THE PRODUCTION OF POTENT STORMS. MOST OF THE
SEVERE WEATHER SHOULD BE CONFINED TO THE VICINITY OF THE FRONTAL
ZONE NORTH OF I-20 THIS EVENING (WHERE ATMOSPHERIC SHEAR AND FORCING
IS BEST). HOWEVER...LONE SUPERCELL NOW HEADING TOWARD THE SOUTH SIDE
OF THE METRO FORMED WELL OUT AHEAD OF THE FRONT IN AN AREA THOUGHT
TO BE THERMALLY CAPPED TO DEEP CONVECTION. EXPECTING A GOOD BIT OF
THE ACTIVITY TO CALM DOWN WITHIN THE NEXT FEW HOURS AS THE SETTING
SUN ALLOWS INSTABILITY TO LESSEN AND SHEAR WANES WITH SURFACE LOW
PULLING WELL TO THE NORTH. STILL WILL BE ENOUGH JUICE AND FORCING TO
CONTINUE SHOWERS AND WEAKER STORMS WITH THE FRONT THROUGH EARLY
MORNING AS THE BOUNDARY PROGRESSES WEST TO EAST. HEAVIEST DOWNPOURS
SHOULD OCCUR OVER NORTHERN ZONES WITH ALMOST ALL AREAS RECEIVING
AMOUNTS UNDER ONE INCH. COOLER AIR COMING IN THE WAKE OF THE FRONT
WILL BE FELT BY MORNING...BUT TEMPERATURES RANGING FROM 40 TO 50
FROM NORTH TO THE SOUTH WILL NOT FEEL THAT BAD FOR EARLY JANUARY.

LAKE WIND ADVISORY AND WIND ADVISORY WILL LIKELY BE ALLOWED TO
EXPIRED AT 6 PM SINCE PRESSURE GRADIENTS SHOULD DROP OFF
DRAMATICALLY BY THAT TIME. /BB/

.LONG TERM...DECENT POCKET OF MOISTURE REMAINS IN THE WAKE OF THE
FRONTAL PASSAGE TONIGHT...JUST SHY OF 700 MB OVER SERN ZONES. WEAK
VERTICAL MOTION IS NOTED WITH WEAK WAVES IN UPPER FLOW AND LIFTED
INDICES SUGGEST THAT A SLIGHTLY UNSTABLE AIR MASS WILL REMAIN IN
PLACE SOUTH OF INTERSTATE 20. THIS WILL BE SUFFICIENT TO MAINTAIN AT
LEAST A SLIGHT CHANCE OF SHOWERS OVER MOST SRN ZONES THROUGH
TOMORROW. THE FRONT STALLS JUST OFFSHORE FOR MOST OF THE DAY
WEDNESDAY BUT BEGINS TO EDGE INLAND LATE...LIFTING ACROSS MUCH OF
THE FORECAST AREA BY SUNRISE THURSDAY. THE RETURNING WARM FRONT WILL
SERVE AS THE LEADING EDGE OF LOWER 60S BACK INTO THE
REGION...LEAVING ABUNDANT MOISTURE IN PLACE WHEN THE NEXT FRONTAL
SYSTEM MOVES THROUGH THURSDAY.

THE AIR MASS DESTABILIZES FROM THE SOUTHEAST WED NIGHT WITH SURFACE
DEWPOINTS IN THE LOWER 60S FOR MOST AREAS S OF INTERSTATE 20 AND
LAPSE RATES NEARING 6 DEGS. SCATTERED THUNDERSTORMS WILL RETURN LATE
WEDNESDAY NIGHT AND STRONGER STORMS MAY BE POSSIBLE TOWARD DAYBREAK
THURSDAY. THE AIR MASS WILL CONTINUE TO DESTABILIZE DURING THE DAY
AND THE LOW LEVEL JET WILL INTENSIFY AS IT SHIFTS EWD ACROSS THE
REGION. UPPER SUPPORT WILL BE MORE THAN SUFFICIENT WITH A 120+KT 250
MB JET EXTENDING ACROSS NWRN MS BY THURSDAY AFTERNOON. WITH HEALTHY
SHEAR DEVELOPING (0-1KM HELICITY VALUES RANGE FROM 150-200) AND
SUFFICIENT INSTABILITY SETTING UP...THE STAGE WILL BE SET FOR
ANOTHER ROUND OF POTENTIALLY SEVERE THUNDERSTORMS FOR MUCH OF THE
AREA THURSDAY. CURRENT INDICATIONS ARE THAT AREAS ALONG AND SOUTH OF
A LINE FROM VICKSBURG TO COLUMBUS WILL SEE THE BEST CHANCE OF SEVERE
WEATHER.

THE FRONT LIFTS TO THE EAST THURSDAY NIGHT AND HIGH PRESSURE BUILDS
IN FRIDAY. MODELS DIVERGE ON THE SOLUTIONS FOR THE WEEKEND. THE GFS
IS PULLING BACK ON POPS FOR THE WEEKEND...KEEPING THE LOW WELL
OFFSHORE NOW. THE EURO SHIFTS A FLAT SURFACE TROUGH NEAR THE REGION
AND MAINTAINS RAIN CHANCES FOR LATE SATURDAY AND SUNDAY. WILL LEAVE
SMALLER RAIN CHANCES IN FORECAST FOR NOW CONSIDERING MODEL
UNCERTAINTY.

GENERALLY FOLLOWED PREVIOUS FORECAST THINKING ON EXTENDED PORTIONS.
PREVIOUS EXTENDED DISCUSSION IS ATTACHED:
HIGH PRESSURE WILL MOVE IN FRIDAY BEHIND THE STORM SYSTEM. THIS WILL
KEEP THE AREA DRY FOR FRIDAY INTO FRIDAY NIGHT WITH TEMPERATURES
NEAR CLIMATOLOGY.  BY SATURDAY WE SEE ANOTHER SHORTWAVE APPROACH THE
AREA.  A SURFACE LOW SHOULD DEVELOP OVER THE NORTHWESTERN GULF AND
MOVE EAST ACROSS THE NORTHERN GULF.  THIS SHOULD BRING SHOWERS TO
THE AREA FOR SATURDAY AND INTO SUNDAY.  HAVE REMAINED RATHER CLOSE
TO GUI POPS FOR THIS TIME PERIOD. FOR THE BEGINNING OF THE WORK WEEK
WE SHOULD SEE SURFACE HIGH PRESSURE BUILD IN OVER THE REGION AND
THIS IS IN SOMEWHAT AGREEMENT BETWEEN THE ECMWF AND GFS.  HAVE WENT
AHEAD AND LOWERED POPS A BIT TO TAKE OUT MENTION OF ANY SHOWERS FOR
THIS TIME PERIOD UNTIL TUESDAY WHEN THE HIGH SHOULD BEGIN TO SHIFT
TO THE EAST.  TEMPERATURES THROUGH THE EXTENDED SHOULD REMAIN NEAR
CLIMATOLOGY WITH A DRIER AND COOLER AIRMASS MOVING INTO THE REGION
BEHIND THE SYSTEM THURSDAY.  HIGHS LOOK TO BE IN THE 40S AND 50S
WITH LOWS AROUND FREEZING...GIVE OR TAKE A FEW DEGREES...FOR THE
WEEKEND THROUGH THE REMAINDER OF THE FORECAST PERIOD. /14/

&&

.AVIATION...
STORMY WEATHER PRECEDING A COLD FRONTAL PASSAGE THIS EVENING WILL BE
THE MAIN STORY FOR THE ARKLAMISS REGION TONIGHT. EXPECT SOME STORMS
TO BE SEVERE WITH GUSTY WINDS AND HAIL...ESPECIALLY NORTH OF I-20.
WINDS WILL SHIFT AROUND TO NORTHERLY BEHIND THE FRONT...BUT SHOULD
NOT BE TOO GUSTY. EXPECT BRIEF IFR (AND NOT QUITE AS BRIEF MVFR)
CONDITIONS TO ACCOMPANY THE FRONTAL PASSAGE...ALTHOUGH CONDITIONS
SHOULD BE MOSTLY VFR BY EARLY TOMORROW WITH CLOUD DECKS ABOVE 5 KFT.
/BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  61  55  69 /  73  16  42  68
MERIDIAN      51  61  56  71 /  85  21  67  75
VICKSBURG     48  61  53  68 /  43  14  27  58
HATTIESBURG   52  63  58  72 /  66  24  45  70
NATCHEZ       48  60  53  70 /  49  21  23  68
GREENVILLE    44  58  51  63 /  31   6  22  43
GREENWOOD     44  60  52  64 /  46   9  33  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ028>033-
     037>039-043>050-053.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016-023>025.

AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

SHORT TERM:50
LONG TERM: 03
Hazardous weather outlook, Jan 8, 3:39 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST TUE JAN 8 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092145-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
339 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A POTENT UPPER AIR DISTURBANCE AND COLD FRONT MOVING THROUGH THE
REGION WILL SWEEP SHOWERS AND THUNDERSTORMS ACROSS THE ARKLAMISS THIS
EVENING. ACTIVITY SHOULD EXIT SOUTHEAST MISSISSIPPI LATE TONIGHT.

LEVELS OF INSTABILITY AND SHEAR ARE SUCH THAT ANY STORM COULD BE
CAPABLE OF SMALL HAIL AND GUSTY WINDS TO AT LEAST 45 MPH.
HOWEVER...SEVERE STORMS WILL GENERALLY BE CONFINED TO LOCATIONS ALONG
AND NORTHEAST OF THE NATCHEZ TRACE THROUGH 7 OR 8 PM...AND THEN
MAINLY TO LOCATIONS IN NORTHEAST MISSISSIPPI DURING THE MID EVENING
HOURS. THE SEVERE WEATHER THREAT SHOULD BE DIMINISHING QUICKLY
THEREAFTER. EXPECT THE MAIN RISK WITH SEVERE STORMS TO COME FROM
LARGE HAIL AND DAMAGING WINDS...ALTHOUGH TORNADOES CANNOT BE RULED
OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THE NEXT COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY. A WAVE OF
GULF MOISTURE WILL LIFT INLAND AHEAD OF THIS SYSTEM WEDNESDAY
NIGHT...SETTING THE STAGE FOR MORE POSSIBLY SEVERE THUNDERSTORMS
DURING THE DAY THURSDAY. A FEW STRONGER STORMS MAY BE POSSIBLE JUST
BEFORE DAY BREAK THURSDAY BUT THE PRIME TIME FOR POSSIBLE SEVERE
WEATHER WILL BE DURING THE DAY THURSDAY WHEN THE COLD FRONT SWEEPS
THROUGH. AREAS ALONG AND SOUTH OF A LINE FROM COLUMBUS TO VICKSBURG
WILL SEE THE BEST CHANCE OF SEVERE THUNDERSTORMS. LARGE HAIL AND
DAMAGING WIND GUSTS WILL BE THE MOST PREVALENT SEVERE STORM RISK BUT
TORNADOES WILL ALSO BE POSSIBLE.

FOR THURSDAY NIGHT THROUGH TUESDAY...THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50/03

In the hours before

Special weather statement, Jan 8, 1:04 PM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CST TUE JAN 8 2008

ARZ074-075-082005-
ASHLEY AR-CHICOT AR-
104 PM CST TUE JAN 8 2008

A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL AND DAMAGING WIND
WAS LOCATED OVER UNION COUNTY...33 MILES WEST OF WEST CROSSETT AT
104 PM CST...MOVING EAST AT 60 MPH.

THIS STORM SHOULD MOVE INTO WESTERN ASHLEY COUNTY BY 130 PM CST.
SHOULD IT MAINTAIN ITS TRACK AND INTENSITY...A SEVERE THUNDERSTORM
WARNING WOULD BE NEEDED.

PEOPLE IN ASHLEY AND CHICOT COUNTIES...INCLUDING THE CITIES OF
CROSSETT...DERMOTT...HAMBURG...NORTH CROSSETT AND WEST CROSSETT...
SHOULD MONITOR THIS STORM CLOSELY.

AEG
Special weather statement, Jan 8, 2:11 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
211 PM CST TUE JAN 8 2008

MSZ018-082040-
BOLIVAR MS-
211 PM CST TUE JAN 8 2008

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING ACROSS EASTERN
ARKANSAS AND IS APPROACHING BOLIVAR COUNTY. PERSONS IN BOLIVAR
COUNTY...INCLUDING THE CITIES OF CLEVELAND...ROSEDALE AND SHELBY...
SHOULD CLOSELY MONITOR THESE STORMS AND BE PREPARED TO TAKE ACTION
SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL
9 PM.

EEC
Local storm report, Jan 8, 2:36 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             5 NE DERMOTT            33.58N 91.38W
01/08/2008  E1.75 INCH       DESHA              AR   EMERGENCY MNGR

            GOLF BALL TO QUARTER SIZED HAIL WAS REPORTED NEAR THE HWY
            65 AND HWY 165 SPLIT.

&&

JFAIRLY
Special weather statement, Jan 8, 3:08 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST TUE JAN 8 2008

MSZ018-034-082140-
BOLIVAR MS-WASHINGTON MS-
308 PM CST TUE JAN 8 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL
AND 50 MPH WINDS ARE MOVING ACROSS BOLIVAR AND NORTHERN WASHINGTON
COUNTIES. THESE STORMS WILL CONTINUE TO MOVE EAST AND AFFECT THE
CITIES OF CLEVELAND...SHAW AND LELAND UNTIL 4 PM CST. PEOPLE IN
BOLIVAR AND WASHINGTON COUNTIES SHOULD MONITOR THESE STORM CLOSELY.

EEC
Local storm report, Jan 8, 3:11 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST TUE JAN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             FOUNTAIN HILL           33.36N 91.85W
01/08/2008  E1.00 INCH       ASHLEY             AR   EMERGENCY MNGR

            QUARTER SIZE HAIL WAS REPORTED.

0245 PM     HAIL             5 N LAKE VILLAGE        33.40N 91.28W
01/08/2008  E0.25 INCH       CHICOT             AR   EMERGENCY MNGR

            PEA SIZED HAIL WAS REPORTED ON HWY 65.

&&

JFAIRLY

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:12 PM CSTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more4 hr
Jan 8, 2:16 PM CSTSevere Thunderstorm WarningJANBolivar, Washington29 min
Jan 8, 2:30 PM CSTSevere Thunderstorm WarningJANBolivar45 min
Jan 8, 2:37 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson38 min
Jan 8, 3:17 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson43 min
Jan 8, 3:25 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington37 min
Jan 8, 3:27 PM CSTTornado WarningJANAdams, Claiborne, Jefferson39 min
Jan 8, 4:31 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Jan 8, 5:00 PM CSTSevere Thunderstorm WarningJANMontgomery, Webster30 min
Jan 8, 5:18 PM CSTSevere Thunderstorm WarningJANCopiah, Rankin, Simpson27 min
Jan 8, 5:30 PM CSTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster30 min
Jan 8, 5:38 PM CSTTornado WarningJANCopiah, Rankin, Simpson37 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.